Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 36, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 9, 2010, 3:30 AM PST for Lake County, Oregon. It took effect at Dec 9, 2010, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2010, 3:30 AM PST (11:30 UTC)
- In effect from
- Dec 9, 2010, 4:00 PM PST
- Expired
- Dec 10, 2010, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS76 KMFR 091130 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 330 AM PST THU DEC 9 2010 ...BECOMING VERY WINDY ACROSS THE LAKE COUNTY MOUNTAINS... .WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON TO ADVISORY LEVELS. ORZ031-100000- /O.NEW.KMFR.WI.Y.0036.101210T0000Z-101211T0000Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 330 AM PST THU DEC 9 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. * TIMING: 4 PM PST LATE THIS AFTERNOON THROUGH 4 PM PST FRIDAY. * WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH DURING THE ADVISORY PERIOD. * IMPACTS: HIGHWAY 31 FROM PAISLEY TO SILVER LAKE...HIGHWAY 140 EAST OF LAKEVIEW...AND HIGHWAY 395 ARE LIKELY TO BE IMPACTED BY THESE WINDS. HANDLING OF VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...IS LIKELY TO BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
3 follow-up statements
001 WWUS76 KMFR 092130 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 130 PM PST THU DEC 9 2010 ORZ031-100530- /O.EXT.KMFR.WI.Y.0036.101210T0000Z-101210T1200Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 130 PM PST THU DEC 9 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL 4 AM PST FRIDAY... THE WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL 4 AM PST FRIDAY. * TIMING: INCREASING WINDS LATE THIS AFTERNOON. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT. * IMPACTS: THE MOST LIKELY AREA TO BE IMPACTED IS ALONG HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
696 WWUS76 KMFR 100525 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 925 PM PST THU DEC 9 2010 ORZ031-101200- /O.CON.KMFR.WI.Y.0036.000000T0000Z-101210T1200Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 925 PM PST THU DEC 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING: WINDS WILL CONTINUE UNTIL EARLY THURSDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DIMINISH EARLY THURSDAY. * IMPACTS: THE BIGGEST IMPACT WILL BE ALONG HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
579 WWUS76 KMFR 101138 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 338 AM PST FRI DEC 10 2010 ORZ031-101245- /O.EXP.KMFR.WI.Y.0036.000000T0000Z-101210T1200Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 338 AM PST FRI DEC 10 2010 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. BREEZY CONDITIONS WILL REMAIN THROUGH THE MORNING BUT GUSTS HAVE DROPPED BELOW 40 MPH OVER MOST OF THE AREA...BELOW ADVISORY CRITERIA. WINDS WILL DIMINISH FURTHER LATE THIS AFTERNOON. $$ SK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:00 PM PST, 7 hours 30 minutes earlier.
Area forecast discussion, Dec 8, 8:00 PM PST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST WED DEC 8 2010
.DISCUSSION...09/00Z NAM IN. 09/00Z GFS IN THROUGH 36HR.
THE REMNANTS OF THE TUESDAY NIGHT COLD FRONT NOW STRETCHES ACROSS
NORTHERN CALIFORNIA INTO NORTHERN NEVADA AND EXTREME SOUTHEAST
OREGON. A FLAT UPPER RIDGE WILL BUILD IN FROM THE SOUTH WITH 500MB
HEIGHT RISING STEADILY INTO THURSDAY...SO THIS FRONTAL ZONE WILL
MOVE BACK NORTH AS A WARM FRONT TONIGHT INTO THURSDAY. ANY
MOVEMENT WILL BE SLOW AS THE BAND IS PARALLEL TO THE UPPER LEVEL
FLOW.
A SHORT WAVE WILL MOVE OVER THE TOP OF THE RIDGE AND MOVE ONSHORE
OVER NORTHERN OREGON AND WASHINGTON THURSDAY NIGHT. THIS WILL
CAUSE WAVE FORMATION ALONG THE FRONT. THE WARM FRONT PORTION OF
THE WAVE WILL REMAIN NORTH OF THE AREA BUT THE COLD FRONT WILL
PUSH ONSHORE THURSDAY NIGHT. IT WILL STALL OVER THE MEDFORD CWA.
A STRONGER RIDGE WILL BUILD OFFSHORE IN THE WAKE OF THE SHORT WAVE
AND 500MB HEIGHTS WILL ONCE AGAIN REBOUND...WITH HEIGHTS RISING
FRIDAY THROUGH SATURDAY. A STRONGER AND VERY WET WARM FRONT WILL
PUSH NORTH THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY. THE
HEAVIEST RAIN WILL OCCUR ALONG THE COAST. AT THIS TIME...THE
BIGGEST THREAT WILL BE FLOODING IN THE COQUILLE. THE CURRENT
FORECAST HAS LEVELS APPROACHING...BUT NOT REACHING...ACTION STAGE.
THIS SITUATION WILL CONTINUE TO BE MONITORED. SNOW WILL NOT BE A
FACTOR AS SNOW LEVELS WILL RISE ABOVE ALMOST ALL THE TERRAIN. THE
LARGER PROBLEM WILL BE MELTING SNOW DRAINING INTO CREEKS.
LONG TERM DISCUSSION FROM THE WEDNESDAY AFTERNOON AFD...THE MODELS
ARE IN AGREEMENT IN LIFTING THE WARM FRONT NORTH OF THE CWA
SUNDAY. THIS WILL RESULT IN DRY AND MILD CONDITIONS. HOWEVER THE
ATMOSPHERE WILL BE STABLE AND THIS COULD RESULT IN PATCHY TO AREAS
OF FOG IN THE WEST SIDE VALLEYS. IF THIS PANS OUT...THEN
TEMPERATURES WILL END UP COOLER COMPARED TO THE HIGHER ELEVATIONS
THAT IS ABOVE THE LOW CLOUD/FOG LINE. AFTER SUNDAY...THE ECMWF AND
GFS CONTINUE TO DIFFER WITH RESPECT TO THE PROGRESSION OF THE
FRONT MONDAY. THE ECMWF REMAINS SLOWER WHILE THE GFS IS FASTER.
THE GEM LIES IN THE MIDDLE. SO FOR NOW...WE'LL CONTINUE TO LEAN
TOWARDS THE SLOWER ECMWF SOLUTION AND KEEP A SLIGHT CHANGE TO
CHANCE ALONG THE COAST. AFTER MONDAY...THE MODELS SHOW A LARGE
UPPER LOW SETTING UP OVER THE GULF OF ALASKA WITH A SERIES OF
SHORTWAVES MOVING INTO THE CWA. THE MAIN QUESTION WILL BE THE
TIMING OF EACH ONE.
&&
.AVIATION...MVFR CIGS/VSBYS ALONG THE COAST WITH AREAS OF IFR CIGS
WILL PREVAIL INTO THURSDAY MORNING...IMPROVING IN THE AFTERNOON TO
VFR WITH AREAS OF MVFR CIGS. LOWER CIGS WILL RETURN THURSDAY NIGHT.
INLAND...VFR CONDITIONS WITH AREAS OF MVFR CIGS WILL PREVAIL THROUGH
THURSDAY...EXCEPT FOR PATCHY LATE NIGHT THROUGH MID-MORNING IFR
CIGS/VSBYS IN FOG IN THE WEST SIDE VALLEYS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM
PST THURSDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 9 AM PST THURSDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PST THURSDAY FOR
PZZ350-370.
15/15/15Hazardous weather outlook, Dec 8, 10:14 AM PST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1014 AM PST WED DEC 8 2010 CAZ081-085-ORZ021-022-026-029>031-081915- CENTRAL SISKIYOU COUNTY-MODOC COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1014 AM PST WED DEC 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:12 AM PST | Small Craft Advisory for Winds | MFR | 108 min | |
| Dec 9, 3:12 AM PST | Small Craft Advisory for Winds | MFR | 17 hr | |
| Dec 9, 10:03 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.